MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiogram, a flexor high-flex ansel guiding sheath separated into two sections.Per the reporter, prior to the case, a retrograde approach was discussed, as the physician anticipated encountering resistance; however, the physician ultimately decided to use a contralateral approach.Access was obtained in the femoral artery, and resistance was encountered as the sheath was advanced and parked just above the contralateral superficial femoral artery (sfa).Per the reporter, the access site was normal; however, the anatomy was calcified and the vessels were smaller than expected.Bilateral iliac stents were present, which reportedly may have contributed to difficult tracking initially.The bifurcation was "not particularly" steep.A cook catheter and other manufacturers¿ balloons were used through the sheath during the procedure.Reportedly, one of the other manufacturers¿ balloons ruptured within the sfa, presumably due to the morphology of calcium within the vessel.Upon attempted removal of the ruptured balloon over a wire guide and through the sheath, resistance was encountered.Per the reporter, considerable force was used, and eventually the balloon catheter "gave way" and was removed.The wire was removed with the balloon catheter.The physician then attempted to perform an angiogram; however, the user noted that contrast went into the aorta instead of the sfa as expected.The user then discovered that the other manufacturer¿s ruptured balloon had not been fully removed from the patient and only the catheter that the balloon was attached to had been removed.Per the reporter, during attempted removal of the balloon, enough force was applied that it "also tore the ansel sheath." reportedly, the user attempted to reinsert the dilator prior to removing the sheath; however, the other manufacturer¿s separated balloon was stuck in the middle of the sheath and therefore, reinsertion of the dilator was not helpful.The proximal sheath section was removed, at which point the user noted material blocking the sheath lumen.Multiple attempts to remove the separated distal segment of the sheath, including ipsilateral access and use of a snare, were unsuccessful.Therefore, the patient remained on the table, and an open axillo-femoral bypass was performed to bypass the retained portion of the sheath, which remains in the left external iliac artery.Per the reporter, the procedure was completed and there have been no adverse effects to the patient.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24277156
Report Number1820334-2026-00128
Device Sequence Number18623671
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)281028(10)16845200
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number16845200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCI RANGER DCB 5MM; COOK CXI; SERRANATOR 5MM BALLOON; SHOCKWAVE 5MM BALLOON (RUPTURED)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale